Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!



  • Please log in to reply
3 replies to this topic

#1 Tammy


    Senior Bronze Member

  • Members
  • PipPipPip
  • 67 posts

Posted 13 December 2007 - 02:27 AM

My doctor called me yesterday, she wants to put me on Provigil for the tiredness. It was comes with a hefty price tag so before I buy it I wanted to see if any of you use or have used it and does it help?

Thanks, Tammy

#2 janey


    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 13 December 2007 - 04:32 PM

Sorry I can't help you from personnel experience. Here is the link to medical facts about Provigil from drugs.com. Please read because it mentions that Provigil may interact with warfarin (coumaddin) Weren't you prescribed that recently?

I'm so you are so tired. It's that symptom that just affects everything! You might want to check out our page on fatigue. I hope you find a solution.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#3 tintin


    Senior Bronze Member

  • Members
  • PipPipPip
  • 40 posts
  • Location:New York

Posted 14 December 2007 - 04:58 AM

My doctor suggested I try Provigil a few years ago, as a replacement for Wellbutrin which kept me awake but made me nervous (felt like 10 cups of coffee). For me Provigil was much better, it helped with my fatigue but did not have the negative side effects.

On the other hand the cheaper Wellbutrin may work fine for you. My doctor, who has research interests in this area, said the reason Wellbutrin did not work well for me was because I had low levels of dopamine and high levels of norepinephrine. Apparently Wellbutrin effects both of these neurotransmitters (I may be getting a little to technical here).
Anyway my point is you might want to ask about/try Wellbutrin first. :)
keep on smiling


#4 Tammy


    Senior Bronze Member

  • Topic Starter
  • Members
  • PipPipPip
  • 67 posts

Posted 14 December 2007 - 06:52 PM


I have tried Wellbutrin in the past, not for this reason though. I can not take it, I laugh UNCONTROLABLY! If I started laughing about anything I could not stop, sometimes it seemed liked it would take forever for it to stop. I would be crying and laughing at the same time, pretty messed up huh!!